CSN Login
Members Online: 3

Synthroid

Katie_2006's picture
Katie_2006
Posts: 10
Joined: Oct 2010

 

alapah's picture
alapah
Posts: 255
Joined: Oct 2009

Hi Katie,

it's important that you let your doctor know how you are feeling. I have not had similar issues on synthroid but certainly you are not the only one for whom it is not seeming to work well. There is a thyroid hormone replacement called tirosint that you may want to ask about. I only recently had of it and really don't know about it in any detail. 

how long have you been on synthroid? Do you know what you're TSH level is right now? If you were without hormone for a while and just starting synthroid, it will take about 6 weeks for the level to build in your system to restore you to normal or hyper levels. The feeling you describe seem most associated with hypothyroidism (low thyroid levels) - that is why i ask. But please don't suffer in silence. Let your doctor know and ask him/her to help determine what can be done to improve your situation. If you dont like how your doc responds and can seek out another, get a second opinion. 

Also, some people dont seem to process levothyroxine (synthroid) well and are given a second drug in tandem called cytomel. I believe synthoid is a t4 and cytomel is a T3. Your body should convert the T4 to T3 for use but not everyone does that the same. Some also need a little T3 mixed in there.

Thinking of you.

eileen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network